... double dose of her weekly 70 mg dose when she forgot she had already taken it
What would be the side effects of a double dose. my mother began treatment of Fosamax and took a?
Question posted by carkeltom on 15 Dec 2010
Last updated on 15 December 2010 by Rajive Goel
Symptoms of a Fosamax Overdose
Some commonly reported symptoms of a Fosamax overdose include:
Low levels of calcium or phosphate in the blood
Heartburn or indigestion
Ulcers of the esophagus, stomach, or intestines.
Treatment for a Fosamax Overdose
The treatment for a Fosamax overdose will also vary. Because the medication can be irritating to the esophagus, vomiting should not be induced. Drinking milk or taking antacids can help to bind Fosamax in the stomach so that it cannot be absorbed into the bloodstream. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Fosamax overdose may include:
Careful monitoring of the heart, blood pressure, and breathing
Fluids through an intravenous line (IV)
Giving calcium by IV to correct low calcium levels
Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Fosamax.
- Fosamax uses and safety info
- Fosamax information for Healthcare Professionals (includes dosage details)
- Side effects of Fosamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.